Sunday, March 28, 2010

Can't You Wait To Hear About My Rash?

Oh my Gosh people! I'm totally freaking out! I have never felt so completely enslaved to something. This rash has taken over my life!

Little history: I got the Mirena IUD put in last Thursday and oh my heck: it was painful. Let's just say that I don't look forward to getting another one in...ever.

It took about 3 days and I started noticing that my thighs right over my knees and my neck just below the hairline were itching. Then it was my palms, then my forearms, then my calves...then everywhere! And a ton! I looked it up online and turns out it's a pretty common reaction and listed as one of the possible side affects.

I wake up in the night clawing at my hands and arms and back and chest. Today at church I was sitting there talking to someone and I realized that I had pulled up my skirt (it was really long) up over my knees so I could scratch both of my legs with both hands and I realized how weird I must be looking. My neck/chest is so mottled that people are asking me about it! I am itching it constantly! My fingers are especially driving me crazy and because there's not much layer of fat under the skin on my fingers, it's so painful to scratch them the way I want to!

Even the shower drives me nuts because each of those tiny sprays of water pelts down onto my already itchy skin making me itch even more. It's torture.

I don't want to get the IUD out yet. I wonder if I wait a bit the reaction will go away. I've started taking an allergy medication and hopefully it'll help to take care of it. If not, I'll ask for a prescription of Prednasone or something similar. I can't take much more of this.

10 backward glances:

Carly said...

That stinks Amy! I have not heard about the itching/rash as a side effect before. I am on my second Mirena and love it! The only thing for me is the weight issue. I have often wondered if that is part of the problem for me. I had lost all my baby weight and then some after Jenna and then when I got the IUD slowly put weight on. It seems the times I have really tried to lose it doesn't want to come off. Hmmm...Anyway, the itching sounds awful!

Amy said...

i didn't read about weight gain in the side affects but anything hormone-based is likely to cause weight gain i think. it seems like i immediately put on 2 lbs. but i think i got it off. i hope it doesn't slowly creep back on though! i'm glad you didn't have this horrible rash! i was talking to Robyn D. tonight and she told me not to take prednasone because she says it's deadly. i know it's a pretty powerful drug but i don't know much more than that! it was perscribed to me when i was pregnant and instead of take it for the rash i had then, i just got rid of the cat that was causing all of the problems to begin with!

Lesley said...

That is terrible! I got Mirena about a year ago and I LOVE it. However, I didn't love it for about the first three months (constant need to wear something), but after that I basically have nothing going on each month.

Have you called your OBGYN? That sounds like a pretty severe reaction.

Pancake gadget - go to ebay and type in "pancake dispenser" and they'll be tons. I think I paid less than $20 and DH thinks it just grand - especially perfect for small "silver dollar" pancakes :)

Amy said...

Lesley: I'm totally getting the pancake gadget. we would use it all the time!

And yes, I'm on the phone to my OB tomorrow morning!

Kimmie said...

OMH Amy...that sounds like it really hurts....I am sorry! Hang in like you said, maybe it will go away with time. Most side affects do...trust me I know with taking meds and things like that. Love you!

Amy said...

haha - I re-read my post with "morning" eyes and I sound like a big whiner.

kelly said...

I would rather be burned alive than die from itchiness.
Itching is torture.

Amy said...

wow!

Carly said...

Amy, I agree with Robyn D about the prednisone, it has some BAD side effects. My mom has had to take it for years for her RA and it's not pretty.

Rachel said...

oh no. what a horrible thing to endure all weekend long! I'm on my second Mirena and love it. So sorry. YOu know, you could just have the marshmellow take care of all this by man-ing up :)